Missouri, 2013Wildfire in Missouri, July 12, 2013
July 12, 2013 · NWS SGF · 1 event in 1 county or zone
Dry conditions around the Missouri Ozarks helped in the development of a brush fire which caused some minor damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions around the Missouri Ozarks helped in the development of a brush fire which caused some minor damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 12, 1:43 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 12, 1:43 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CDT FRI JUL 12 2013
...RARE BACKDOOR CYCLONE TO APPROACH THE OZARKS...
.SHORT TERM...(TONIGHT - SUNDAY)
JUST ONE PEACH OF A DAY OVER EXTREME SOUTHEAST KANSAS AND THE
MISSOURI OZARKS. TEMPERATURES WARMED INTO THE 80S WITHIN AN
AIRMASS LOW IN HUMIDITY...MAKING FOR FANTASTIC OUTDOOR CONDITIONS.
THIS DRY CONTINENTAL AIRMASS WILL STICK AROUND THROUGH THE
WEEKEND...AS A STRONG UPPER LEVEL LOW APPROACHES THE REGION FROM
THE EAST. AS STRANGE AS IT MAY SEEM...THIS FEATURE WILL HAVE VERY
LITTLE IMPACT ON THE SENSIBLE WEATHER ACROSS THE
OZARKS. MEANING...I'M QUITE BEARISH ON RAIN CHANCES WITH THIS
SYSTEM...DUE TO THE DRY AIRMASS IN PLACE.
AREAS ALONG AND WEST OF INTERSTATE 49 HOWEVER...MAY ACTUALLY HAVE
SOME DECENT RAIN CHANCES WITH THIS SYSTEM.
MODELS INDICATE A SHARP MOISTURE GRADIENT NEAR I-49...WITH WARM
HUMID WEATHER TO THE WEST IN SOUTHEAST KANSAS AND FAR WESTERN
MISSOURI.
BACKWARD (FOR THE NORTHERN HEMISPHERE) LARGE SCALE LIFT
INTERACTING WITH THIS AIRMASS COULD TRIGGER SHOWERS AND
THUNDERSTORMS...AS EARLY AS LATE SATURDAY NIGHT AND SUNDAY
MORNING. THIS ACTIVITY WOULD HAVE THE POTENTIAL TO PERSIST WELL
INTO SUNDAY'S DAY PERIOD...AS THE AIRMASS BECOMES DIURNALLY
UNSTABLE.
IN THE MEANTIME...EXPECT SOME NICE WEATHER THROUGH THE DAY ON
SATURDAY...WITH HIGHS RANGING FROM THE MIDDLE 80S IN THE EASTERN
OZARKS...TO THE LOWER 90S IN SOUTHEAST KANSAS.
SOME COOL NIGHTS ARE ON TAP AS WELL...WITH LOWS FALLING INTO THE
50S FOR MOST AREAS EAST OF HIGHWAY 65. LOWS IN THE 60S ARE
EXPECTED OVER LOCATIONS WEST OF 65 THROUGH THE WEEKEND.
CRAMER
.LONG TERM...(MONDAY - THURSDAY)
MOISTURE BEGINS TO DEEPEN ACROSS SOUTHERN MISSOURI BY
MONDAY...IN RESPONSE TO A CARIBBEAN PLUME THAT ADVANCES INTO THE
NATIONS MID SECTION. THIS CARIBBEAN AIRMASS WILL RESULT IN
AFTERNOON PULSE THUNDERSTORMS.
THE SIGNAL FOR PULSE STORMS BECOMES THE STRONGEST BY TUESDAY
AFTERNOON...AS MID RANGE MODELS SHOW PRECIPITABLE WATER VALUES
INCREASING TO 1.75 INCHES AREA WIDE. THE COMBINATION OF THIS
INCREASE IN MOISTURE...DAYTIME INSTABILITY...AND DECENT MID LEVEL
MOISTURE...WILL FACILITATE AFTERNOON/EVENING AIRMASS THUNDERSTORMS
AT LEAST MONDAY AND TUESDAY.
THE SUMMERTIME HIGH WILL ATTEMPT TO EXPAND BACK OVER THE REGION BY
WEDNESDAY ON THROUGH THE END OF THE WORK WEEK. THIS PATTERN WOULD
SUPPORT TYPICAL HOT AND DRY WEATHER THROUGH THESE PERIODS.
CRAMER
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1146 AM CDT FRI JUL 12 2013
CLEAR SKIES AND VFR CONDITIONS WILL CONTINUE THROUGH SATURDAY WITH
A LIGHT SOUTHEASTERLY WIND.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...CRAMER
LONG TERM...CRAMER
AVIATION...SCHAUMANN
Hazardous weather outlook, Jul 12, 2:47 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT FRI JUL 12 2013
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-132100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
347 PM CDT FRI JUL 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS WILL BE POSSIBLE ALONG AND WEST OF THE INTERSTATE
49 CORRIDOR LATE SATURDAY NIGHT IN SUNDAY AS A WEAK UPPER LEVEL
DISTURBANCE MOVES THROUGH THE REGION.
ADDITIONAL AFTERNOON THUNDERSTORMS ARE BECOMING MORE LIKELY BY
MONDAY AND TUESDAY AFTERNOONS...AS A MOIST CARIBBEAN AIRMASS
SPREADS INTO SOUTHERN MISSOURI.
HEAT INDEX VALUES WILL TOP OUT IN THE MIDDLE TO UPPER 90S EACH
AFTERNOON DURING THE MIDDLE AND END OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CRAMER
Wildfire, Taney
- When
- July 12, 3:00 PM CST to 5:00 PM CST
- Where
- Taney forecast zone
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.655, -93.041 (the zone’s center; the record gives no point)
Several fire departments responded to a large brush fire which burned approximately 30 acres southeast of Hollister, Missouri. The fire destroyed two barns and several bales of hay.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in North Carolina, July 12 to 13, 2013$510,000 · 1.25 in hail · 15 events
- Flash Flooding and Hail in South Carolina, July 12 to 13, 2013$330,000 · 1 in hail · 17 events
- Flash Flooding and Hail in West Virginia, July 12 to 13, 2013$206,000 · 1.25 in hail · 11 events
- Flash Flooding in Nevada, July 12, 2013$150,000 · 2 events
- Flash Flooding and Flood in Delaware, July 12 to 13, 2013$50,000 · 8 events
- Flash Flooding and Damaging Wind in Arizona, July 12 to 15, 2013$43,000 · 52 kt wind · 8 events
- Flash Flooding and Flood in Maryland, July 12, 2013$50,000 · 4 events
- Flash Flooding and Flood in South Carolina, July 12, 2013$31,000 · 7 events
- Dust Storm and Damaging Winds in Arizona, July 12, 20131 injured · $21,000 · 56 kt wind · 4 events
- Flash Flood and Hail in Georgia, July 12, 2013$21,000 · 1 in hail · 8 events
- Damaging Wind in New Jersey, July 12, 2013$25,000 · 52 kt wind · 1 event
- Flash Flood and Flood in New Mexico, July 12, 20132 injured · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452959.